Alert archive / North Carolina / Freeze Warnings in 2014
Freeze Warning 2, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this freeze warning at Mar 24, 2014, 3:17 PM EDT. It took effect at Mar 24, 2014, 10:00 PM EDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2014, 3:17 PM EDT (19:17 UTC)
- In effect from
- Mar 24, 2014, 10:00 PM EDT
- Expired
- Mar 25, 2014, 1:01 AM EDT
- In force
- 3 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
322 WWUS72 KMHX 241917 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 317 PM EDT MON MAR 24 2014 ...COLD TEMPERATURES ALONG THE COAST TONIGHT... .HIGH PRESSURE WILL CROSS JUST TO THE NORTH THIS EVENING. LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP QUICKLY AFTER SUNSET WITH LOW TO MID 30S EXPECTED. NCZ098-251000- /O.NEW.KMHX.FZ.W.0002.140325T0200Z-140325T1000Z/ ONSLOW- INCLUDING THE CITY OF...JACKSONVILLE 317 PM EDT MON MAR 24 2014 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EDT TUESDAY. * TEMPERATURES...IN THE LOW 30S. * LOCATION...COLDEST TEMPERATURES INLAND FROM THE COAST. * TIMING...MID EVENING THROUGH DAYBREAK. * IMPACTS...COLD TEMPERATURES WILL DAMAGE OR KILL SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NCZ095-103-251000- /O.NEW.KMHX.FR.Y.0001.140325T0200Z-140325T1000Z/ CARTERET-OUTER BANKS DARE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 317 PM EDT MON MAR 24 2014 ...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EDT TUESDAY. * TEMPERATURES...IN THE MID 30S. * LOCATION...COLDEST TEMPERATURES INLAND FROM THE COAST AND OVER NORTHERN OUTER BANKS. * TIMING...MID EVENING THROUGH DAYBREAK. * IMPACTS...COLD TEMPERATURES WILL DAMAGE OR KILL SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
630 WWUS72 KMHX 250501 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 101 AM EDT TUE MAR 25 2014 ...COLD TEMPERATURES ALONG THE COAST TONIGHT... NCZ098-250615- /O.CAN.KMHX.FZ.W.0002.000000T0000Z-140325T1000Z/ ONSLOW- INCLUDING THE CITY OF...JACKSONVILLE 101 AM EDT TUE MAR 25 2014 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE FREEZE WARNING. TEMPERATURES WILL REMAIN NEARLY STEADY IN THE MID AND UPPER 30S EARLY THIS MORNING. $$ NCZ095-103-251000- /O.CON.KMHX.FR.Y.0001.000000T0000Z-140325T1000Z/ CARTERET-OUTER BANKS DARE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 101 AM EDT TUE MAR 25 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * TEMPERATURES...IN THE MID 30S. * LOCATION...COLDEST TEMPERATURES INLAND FROM THE COAST AND OVER NORTHERN OUTER BANKS. * TIMING...MID EVENING THROUGH DAYBREAK. * IMPACTS...COLD TEMPERATURES WILL DAMAGE OR KILL SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this freeze warning went out at Mar 24, 2:33 PM EDT, 44 minutes earlier.
Area forecast discussion, Mar 24, 2:33 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
233 PM EDT MON MAR 24 2014
.SYNOPSIS...
HIGH PRESSURE WILL PASS OFFSHORE TONIGHT. LOW PRESSURE WILL
DEVELOP OFF THE SOUTHEAST COAST LATE TONIGHT THEN LIFT NORTHEAST
AND DEEPEN OFF THE NORTH CAROLINA COAST TUESDAY. THE LOW WILL
CONTINUE TO RAPIDLY DEEPEN AS IT MOVES NORTHEAST AWAY FROM THE
REGION TUESDAY NIGHT. HIGH PRESSURE WILL BUILD IN FROM THE WEST
WEDNESDAY AND THURSDAY THEN PASS OFFSHORE FRIDAY. A COLD FRONT
WILL CROSS SATURDAY FOLLOWED BY HIGH PRESSURE SUNDAY AND MONDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 215 PM...HIGH PRES CENTERED JUST TO THE N WILL SLIDE
OFFSHORE THIS EVENING. LIGHT WINDS AND MAINLY CLR SKIES WILL
PRODUCE EXCELLENT RADIATIONAL COOLING AND EXPECT TEMPS TO DROP
QUICK AFTER SUNSET WITH MOST INLAND LOCATIONS FALLING TO OR BELOW
FREEZING BY AROUND 06Z. THE GROWING SEASON HAS OFFICIALLY STARTED
FOR THE SOUTHERN COAST AND HAVE ISSUED FREEZE WARNING FOR ONSLOW
COUNTY AS LOOKS LIKE MUCH OF THE COUNTY WL DROP BELOW FREEZING
OVERNIGHT. LATER TONIGHT AS SFC LOW BEGINS TO DEVELOP TO THE S
WILL SEE ONSHORE FLOW INCREASE JUST A BIT WITH INCREASING CLOUDS.
TEMPS WILL LIKELY LVL OFF LATE AND MAY EVEN RISE A BIT TWRD
DAYBREAK. FOR NOW LOOKS LIKE DEEPER MOISTURE WILL STAY MAINLY TO
THE S AND JUST HAVE SLIGHT POP VERY LATE EXTREME SRN TIER.
&&
.SHORT TERM /TUESDAY/...
AS OF 215 PM MON...MDLS SIMILAR IN SHOWING DIGGING UPR TRF
APPROACHING FROM THE W TUE WHICH WILL CAUSE THE SFC LOW TO THE S
TO DEEPEN AND LIFT NNE OFF THE CST. MOISTURE WILL GRAD INCREASE
AND EXPECT RAIN TO BECOME RATHER WIDESPREAD BY AFTERNOON AS THANKS LIFT
INCREASES AHEAD OF THE SHORT WAVE. CONT PREV FCST OF LIKELY POPS
INLAND TO CATEGORICAL CST. LOW LVL TEMPS INCREASE THRU THE DAY AND
NOT EXPECTING ANY FROZEN PRECIP. TEMPS TRICKY AS COULD BE A PERIOD
OF WARMER SE FLOW HOWEVER THIS IS UNCERTAIN SO KEPT PREV TREND OF
HIGHS IN THE 40S TO LOWER 50S. SLIGHT DIFFERENCES IN LOW TRACK
FROM THE MDLS LEADS TO VARIOUS WINDS SOLUTIONS THRU MID
DAY...HOWEVER BY LATER IN THE AFTN THEY ALL SHOW WINDS RAMPING UP
ON BACKSIDE OF RAPIDLY DEEPENING LOW. FOR NOW LOOKS LIKE STRONGER
WINDS WILL HOLD OFF TIL AFT 00Z SO NO WIND ADVRY WITH THIS PKG.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
AS OF 400 AM MON...MODELS ARE IN GENERALLY GOOD AGREEMENT THAT LOW
PRESSURE WILL LIFT NE OFF THE COAST LATE TUESDAY INTO WEDNESDAY
AND AT TIMES WILL HAVE MULTIPLE CENTERS BEFORE BOMBING OUT TO OUR
NORTHEAST OFF THE MID ATLANTIC AND NEW ENGLAND STATES TUE NIGHT
INTO WED. RAIN WILL END ACROSS THE AREA TUE NIGHT AS THE LOW PULLS
OUT. INCLUDED ONLY RAIN IN THE FORECAST GIVEN WARM AIR IN THE
LAYER NEAR THE SURFACE. AS COLD AIR MOVES IN WITH UPPER TROF
BOTTOMING OUT WED NIGHT...COULD SEE A VERY BRIEF MIX ACROSS THE
EXTREME NORTHERN CWA BUT DID NOT INCLUDE IN THE FORECAST AT THIS
TIME GIVEN LOW PROBABILITY AND LITTLE CHANCE OF ANY IMPACT. THE
BIG STORY AND IMPACT WILL BE ANOTHER ROUND OF STRONG GUSTY
WINDS...ESPECIALLY LATE TUESDAY INTO WEDNESDAY MORNING. IT WILL BE
QUITE WINDY OUT OF THE NW AS THE LOW DEEPENS TO OUR NE. THE WORST
WINDS WILL BE ALONG THE OUTER BANKS. WIND ADVISORIES MAY BE NEEDED
THERE FOR SUSTAINED WINDS OVER 30 MPH POSSIBLE AND GUSTS OVER 40
AT TIMES TUE NIGHT INTO WED. COULD SEE SOME MINOR WATER LEVEL
RISES OF UP TO 2 FEET ABOVE NORMAL ON THE SOUND SIDE OF THE OUTER
BANKS. WITH LOWS IN THE 30S TUE NIGHT AND THE STRONG WINDS...WE
WILL SEE WIND CHILLS IN THE LOW 20S OR EVEN UPPER TEENS WED
MORNING.
DRY MODERATING CONDITIONS WILL DEVELOP AS HIGH PRESSURE MOVES IN
WED AND SHIFTS OFFSHORE THU...ALLOWING TEMPS TO BECOME MORE
SEASONABLE. TEMPS COULD REACH 70 ON FRI UNDER SUNNY SKIES AND
LIGHT SOUTHERLY FLOW. SEASONABLY WARM AND DRY CONDITIONS CONTINUE
INTO FRIDAY. THE NEXT CHANCE OF RAIN COMES WITH ANOTHER COLD FRONT
ON FRIDAY INTO SATURDAY. COULD EVEN SEE A FEW THUNDERSTORMS GIVEN
SOME WEAK INSTABILITY. TRENDED CLOSE TO WPC GUIDANCE FOR TEMPS AND
POPS THROUGH THE EXTENDED.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH TUESDAY/
AS OF 1 PM MON...VFR WITH MOSTLY CLR SKIES THRU THE EVENING. CONT
MAINLY VFR THRU MID MORN TUES WITH INCREASING CLOUDS. RAIN WILL
DEVELOP LATER TUE MORN AND CONT THU THE AFTN WITH PDS OF MVFR
LIKELY IN REDUCED VSBYS AND LOWER CIGS. THE GUSTY N WINDS WILL
DIMINISH QUICKLY THIS AFTN AND REMAIN LIGHT INTO EARLY TUE. N/NW
WINDS WILL START TO RAMP UP AGAIN LATE TUE AS SFC LOW PRES STARTS
TO DEEPEN OFF THE CST.
LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
AS OF 400 AM MON...MVFR CEILINGS CONTINUE WITH LOWERED CEILINGS
THROUGH EARLY TUES NIGHT. PRECIP ASSOCIATED STRONG SURFACE LOW
RACING NE OFF THE NC COAST MAY BRING VSBYS BRIEFLY DOWN TO MVFR
LEVELS BUT DO NOT EXPECT HEAVY PRECIP AT THIS TIME. STRONG RIDGE
WILL SHIFT OVER THE AREA TUES NIGHT AND SHIFT OFFSHORE THURS.
INCREASING MOISTURE IN SOUTHERLY RETURN FLOW THU NIGHT MAY YIELD
MVFR CEILINGS/VSBYS. SCATTERED SHOWERS AND THUNDERSTORMS ARE
POSSIBLE FRI WHICH MAY CAUSE MVFR CONDITIONS.
&&
.MARINE...
SHORT TERM /THROUGH TUESDAY/
AS OF 215 PM TUE...WINDS WILL CONT TO DIMINISH INTO THE EVENING AS
HIGH PRES CROSSES JUST TO THE N. SEAS OF 5 TO 7 FEET CNTRL AND NRN
WTRS SHLD DROP BELOW SCA LVLS LATE THIS AFTN OR EARLY THIS
EVENING. WINDS WILL BECOME MORE EASTERLY AS HIGH SLIDES OFFSHORE
OVERNIGHT WITH SPEEDS MAINLY 10 TO 15 KTS AND SEAS 2 TO 4 FT
LATE. WIND DIR TRICKY THRU EARLY TUE AFTN GIVEN SLIGHT DIFFERENCES
WITH TRACK/EVOLUTION OF LOW. IN GENERAL LOOKS LIKE MAINLY SE FLOW
THRU LATE MORNING AS LOW APPROACHES WITH SPEEDS 10 TO 20 KTS
HIGHEST CNTRL WTRS. LATER TUE AFTN AS THE LOW CONSOLIDATES OFF THE
CST AND REALLY BEGINS TO DEEPEN WILL SEE WINDS BECOME N/NW AND
INCREASE TO 20 TO 30 KTS. WL GO WITH GALE WATCH ALL WTRS STARTING
AT 00Z WED AS LOW BOMBS OUT AS MOVES NE AWAY FROM THE REGION.
LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
AS OF 400 AM MON...THE BIG FEATURE IN THE EXTENDED MARINE PERIOD
IS THE RAPIDLY DEEPENING AREA OF LOW PRESSURE LIFTING NE OFF OUR
COAST. IT WILL SIGNIFICANTLY DEEPEN AS IT LIFTS TO OFF NEW ENGLAND
TUE NIGHT INTO WED. GALE CONDITIONS ARE LIKELY TO DEVELOP TUE
NIGHT AND CONTINUE INTO WED MORNING BEFORE DIMINISHING IN THE
AFTERNOON. CONDITIONS WILL REMAIN ROUGH WITH HIGH SEAS AS THE
WINDS DIMINISH GIVEN BACKSWELL ENERGY FROM RAPIDLY DEEPENING LOW
KEEPS SEAS ELEVATED ESPECIALLY NORTH OF OCRACOKE. LOCAL NWPS
CONTINUES TO APPEAR A BIT OVERDONE OVERDONE ON SEAS ESPECIALLY FOR
NEARSHORE NW WIND SCENARIO...THUS USED A BLEND OF PREV FCST...00Z
WAVEWATCH GUIDANCE AND LOCAL SWAN/NWPS THROUGH THE MEDIUM
RANGE...THEN A TEMPERED WAVEWATCH FOR THE EXTENDED SEAS.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...FREEZE WARNING FROM 10 PM THIS EVENING TO 6 AM EDT TUESDAY FOR
NCZ098.
MARINE...GALE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING FOR
AMZ130-135-158.
GALE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON
FOR AMZ150-152-154.
SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR AMZ152-
154.
GALE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING FOR
AMZ156.
SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR AMZ150.
&&
SYNOPSIS...RF
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...RSB
AVIATION...RF/RSB
MARINE...RF/RSBHazardous weather outlook, Mar 24, 4:38 AM EDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 438 AM EDT MON MAR 24 2014 NCZ029-044>047-079>081-090>095-098-250845- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- 438 AM EDT MON MAR 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. ELEVATED FIRE WEATHER RISK TODAY WITH RELATIVE HUMIDITY DROPPING TO 25 TO 30 PERCENT THIS AFTERNOON AND WINDS GUSTING UP TO 20 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-104-250845- OUTER BANKS DARE-OUTER BANKS HYDE- 438 AM EDT MON MAR 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOW PRESSURE WILL DEEPEN RAPIDLY AS IT LIFTS NORTHEAST OFFSHORE OF THE COAST TUESDAY AND MOVES AWAY FROM THE REGION TUESDAY NIGHT. STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP LATE TUESDAY INTO EARLY WEDNESDAY AS THE LOW PASSES OFFSHORE. THESE STRONG WINDS COULD LEAD TO ROUGH SURF AND POSSIBLE MINOR COASTAL FLOODING. WIND ADVISORIES...GALE WARNINGS AND COASTAL FLOOD ADVISORIES MAY BE POSSIBLE TUESDAY INTO EARLY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 3:17 PM EDT | Frost Advisory | MHX | 13 hr | |
| Mar 24, 3:39 PM EDT | Gale Watch | MHX | 13 hr |
Nearby
Freeze Warnings in North Carolina, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.